Mayo Clinic Connect
Started a little over a week ago with the “big three” for my mac lung. So far no side effects at all except the orange urine after rifampin dose. Appetite is great with no changes, no fatigue which I have never had even before started taking.
I've been on for over a month and so far so good. I'm just waiting.
Liked by Terri Martin, Volunteer Mentor, wal6578
That was a question I had when I started the big 3 as well. I developed ototoxicity after about 6 months on the medication. One day I woke up to terrible tinnitus (on testing, I also had some hearing loss). It was likely from the azithromycin but I stopped everything.
That was 2 months ago and I’m still off the medications and continue to be fairly well, using a nebulizer with saline every morning, followed by a number of lung clearing exercises and use of an Aerobika.
Good luck to both of you!
Jump to this post
I do have some tinnitus but it's not that bad.
I had chills for 4 hours yesterday afternoon. Took 2 Tylenols. Are the chills from MAC or the medication?
Good question about chills. Are sweats, similar to hot flashes, related to Mac? I had peri menopausal type hot flashes prior to starting on medication last February. They never went away while I was on the big 3 for 6 months and they persist now that I’m off (still positive on last sputum samples).
Anyone have experience with this?
Kathyhg. Yes. I get night sweats with the Mac and I understand that they are part of the way the bacterial infection manifests. Not everyone experiences them.
Liked by Terri Martin, Volunteer Mentor
@derbeltal -I had chills when I started rifampin. Went off it for awhile, then started again. Same problem. My doc then took me off it and no issues. Mine was definitely medication related.
Thanks. That helps as I am still too new to know what to expect.
Thanks. Knowing what others are experiencing really helps.
Not everyone has the side effects. 🙂
Do you have to go off all meds if you have tinnitus?
I had chills again last night. I believe it is the rifampin. Go to Dr Tuesday so maybe I will find out. They are bad as I have to take something to stop the chills.
I was on Clarithomycin instead of Azithromycin. The Azithromycin made me too sick – stomach wise. I do t know if the Clarithomycin causes tinnitus or not though. I had tinnitus before ever starting the meds.
Oh and also, the first month I was on the Clarithomycin, Ethambutal, and Rifampin, I was pretty sick from the side effects. My Infectious Disease doctor told me it takes about four weeks for your body to adjust to being on the medication and then the side effects are milder. In my case that was true but I know it’s different for everyone.
I had to go off the meds when I got tinnitus – the issue wasn’t so much the tinnitus as some hearing loss that went with it. I had been followed by an ENT doctor since starting the meds and had monthly hearing tests so went for another test when the tinnitus started. I never had tinnitus before this.
version 22.214.171.124.3Page loaded in 0.686 seconds